| Model Number |
N/A |
| Medical Device Problem Codes |
Defective Component (2292); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/04/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported by customer that when she went to deploy the catheter the catheter 'tip of the housing' also deployed.Date was (b)(6)2024.I don't know if patient harm ever occurred later.No other information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of part of the catheter detaching was confirmed; however, the root cause was not identified.The product returned for evaluation was one photograph which depicted a 22ga x 1.25¿ accucath ace peripheral iv catheter assembly.Blood residue was visible within the housing.The catheter had been advanced and was not visible in the photograph.The needle was fully withdrawn into the housing.The catheter flow actuator was visible resting on the guidewire approximately midway along the exposed portion.The flow actuator was visible in the provided photograph, indicating that it became detached from the catheter luer, likely during the catheter insertion process.Inspection of the photograph was insufficient to identify the cause of that detachment.Consequently, this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include excessive manipulation of the device and improper fitment between the luer and the flow actuator.
Event or Problem Description
It was reported by customer that when she went to deploy the catheter the catheter 'tip of the housing' also deployed.Date was (b)(6) 2024.I don't know if patient harm ever occurred later.No other information was provided.
Additional Manufacturer Narrative
Becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued nov 8, 2016, reference section 2.15).Bd notified fda of this decision on mar 3, 2025.Fda has reviewed and responded to bd¿s notification (reference fda document # (b)(4)) on march 7, 2025.This documentation is available in bd document management system (sap).This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family: acccath ace.Device failure: valve detachment.